| Catalog Number |
626-00-36C |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
| Date of Event |
12/18/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2014.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of cobalt and chromium in her blood.Additional information per medical records received: "exposed some bursal tissue and metallic fluid on the superolateral aspect of the greater trochanter, tracked down into the joint space.I noticed a large defect in the superior lateral aspect of the base of the neck of the implant, indicating impingement." update per medical review: the cup was noted and the patient was diagnosed with a loose acetabular component.Findings at surgery included right hip extensive metallosis within the joint space the femoral component was well fixed the acetabular component was grossly loose the mdm metal insert impinged against the stem of the femur and had worn away approximately 20 to 25% of the base of the neck of the implant on the it's posterior superior aspect.
Additional Manufacturer Narrative
An event regarding abnormal ion level & altr involving a was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinical review - a review of the provided medical records by a clinical consultant indicated: "summary: this product inquiry concerns a female patient was 54 years of age at the time of the event.She underwent a primary total hip arthroplasty on (b)(6) 2011.A cementless implant was utilized with an accolade tmzf stem and a tritanium hemispherical cup.The patient did initially well but then developed groin pain.The patient underwent revision surgery on (b)(6) 2014 where some metallosis and rather severe impingement on the posterior aspect of the femoral neck with the mdm metal liner was found.Confirmation of event: i can confirm that the patient did have a primary total hip arthroplasty on (b)(6) 2011 since i was able to review the implant sheet with stryker implants.I can also confirm that the patient underwent revision surgery on (b)(6) 2014 since i was able to review the operation report.Root cause analysis: i can confirm that the patient did have a primary total hip arthroplasty on (b)(6) 2011 since i was able to review the implant sheet with stryker implants.I can also confirm that the patient underwent revision surgery on (b)(6) 2014 since i was able to review the operation report.In this case i believe the root cause of this event can be determined with relative certainty.The surgeon stated that there was rather severe impingement with loss of volume of the posterior aspect of the implanted femoral head on the implanted acetabular component.Findings, it can be summarized that infringement occurred most likely in extension and this would be due to either increased anteversion in the cup or perhaps anteversion of the femoral stem.Given the mechanical impinge, i would not assign any causality plant itself.I believe the impingement and subsequent need for revision was caused by the positioning of the components which allowed impingement.Having said that if components somehow moved since the initial operation, then it might not be positioning." product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated ion level.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient did have a primary total hip arthroplasty on (b)(6) 2011 since i was able to review the implant sheet with stryker implants.I can also confirm that the patient underwent revision surgery on (b)(6) 2014 since i was able to review the operation report.In this case i believe the root cause of this event can be determined with relative certainty.The surgeon stated that there was rather severe impingement with loss of volume of the posterior aspect of the implanted femoral head on the implanted acetabular component.Findings, it can be summarized that infringement occurred most likely in extension and this would be due to either increased anteversion in the cup or perhaps anteversion of the femoral stem.Given the mechanical impinge, i would not assign any causality plant itself.I believe the impingement and subsequent need for revision was caused by the positioning of the components which allowed impingement.Having said that if components somehow moved since the initial operation, then it might not be positioning." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description